Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 27, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 11, 2021, 5:27 AM CDT for Knox County, Nebraska. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2021, 5:27 AM CDT (10:27 UTC)
- Expired
- Jun 11, 2021, 6:00 AM CDT
- In force
- 33 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Knox County, NE
The radar
The Sioux Falls radar (KFSD), 139 km from the middle of the area, began a volume at 10:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 10.5 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1135 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 2153 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
859
WUUS53 KOAX 111027
SVROAX
NEC107-111100-
/O.NEW.KOAX.SV.W.0027.210611T1027Z-210611T1100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Omaha/Valley Nebraska
527 AM CDT Fri Jun 11 2021
The National Weather Service in Omaha has issued a
* Severe Thunderstorm Warning for...
Central Knox County in northeastern Nebraska...
* Until 600 AM CDT.
* At 527 AM CDT, a severe thunderstorm was located 7 miles northwest
of Niobrara, or 15 miles southwest of Tyndall, moving southeast at
40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Niobrara around 540 AM CDT.
Other locations in the path of this severe thunderstorm include
Verdigre.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4284 9817 4284 9815 4277 9806 4276 9804
4277 9795 4279 9791 4286 9787 4271 9760
4248 9809 4286 9825 4287 9824
TIME...MOT...LOC 1027Z 326DEG 35KT 4284 9809
HAIL...1.00IN
WIND...60MPH
$$
Mead2 follow-up statements
937
WWUS53 KOAX 111038
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
538 AM CDT Fri Jun 11 2021
NEC107-111100-
/O.CON.KOAX.SV.W.0027.000000T0000Z-210611T1100Z/
Knox NE-
538 AM CDT Fri Jun 11 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR CENTRAL KNOX COUNTY...
At 538 AM CDT, a severe thunderstorm was located over Niobrara, or 20
miles southwest of Tyndall, moving southeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Verdigre.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4284 9817 4284 9815 4277 9806 4276 9804
4276 9801 4277 9795 4279 9791 4286 9787
4271 9760 4248 9809 4286 9825 4287 9824
TIME...MOT...LOC 1038Z 328DEG 34KT 4274 9807
HAIL...1.00IN
WIND...60MPH
$$
Mead535
WWUS53 KOAX 111058
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
558 AM CDT Fri Jun 11 2021
NEC107-111107-
/O.EXP.KOAX.SV.W.0027.000000T0000Z-210611T1100Z/
Knox NE-
558 AM CDT Fri Jun 11 2021
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL KNOX COUNTY WILL
EXPIRE AT 600 AM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 1100 AM CDT for
northeastern Nebraska.
Remember, a Severe Thunderstorm Warning still remains in effect for
much of Knox county until 630 AM.
LAT...LON 4284 9817 4284 9815 4277 9806 4276 9804
4276 9801 4277 9795 4279 9791 4286 9787
4271 9760 4248 9809 4286 9825 4287 9824
TIME...MOT...LOC 1057Z 326DEG 35KT 4259 9793
$$
MeadWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:25 AM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jun 11, 3:25 AM CDT, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 325 AM CDT Fri Jun 11 2021 ...Updated Forecast Discussion... .DISCUSSION... Issued at 325 AM CDT Fri Jun 11 2021 Main concern in the forecast period will be storms associated with a cold front moving through the area this morning into early afternoon. As of 3 AM, a line of storms was well underway stretching from North Dakota down to western Nebraska. Latest observations/SPC mesoanalysis show plenty of moisture and instability to work with, as dewpoints were in the upper 60s to lower 70s across the region, with MLCAPE values near 3000 J/kg ahead of the line. Still, questions remain on strength of the storms when they move into the forecast area by the early morning hours, especially regarding how much wind can reach the surface given nocturnal cooling. In addition, a general lack of shear would suggest the storms become a little more disorganized/outflow dominant, which is suggested by most CAMs at some point. That said, storms right along the NE/SD border have been trucking along just fine, producing severe wind gusts across that area. The general picture painted by the CAMs through the morning would be a portion of the line continues eastward across northeast Nebraska before it gusts out and weakens a bit as those remnants move into Iowa. Farther south, there's good agreement that that portion of the line holds together and could strengthen as it dives southeast into southeast Nebraska and far southwest Iowa late this morning/early this afternoon, owing to slightly later timing and therefore, a few hours of daytime heating. Should this pan out, could almost see two swaths of severe weather potential (mainly damaging winds) in the aforementioned areas. Timing will certainly be key for the southeast Nebraska/southwest Iowa area, with any further slowing in storm arrival time likely meaning an increasing severe weather threat. Storms should exit the area by mid afternoon, with the cold front providing at least a little temporary, slight relief from the persistent heat of the past several days. Expect highs to range from the lower 80s in northeast Nebraska to the upper 80s as you move south of Interstate 80. Beyond today, we'll be back into another extended warm and generally dry period as upper level ridging builds back in over much of the CONUS. High temperatures look to climb back into the 90s for pretty much the entire area by Sunday and lasting through next week. There are some hints that some spots could even make a run at 100 a day or two during the week. As far as rain chances go, unfortunately not much to talk about in the longer term, though there appears to maybe be some hope Monday night into Tuesday. The 11.00Z GFS and many GEFS members suggest a weak shortwave slides southeast through the area and brings at least some light rain to somewhere in the region. Still quite a bit of spread on exact location, however. In addition, other guidance (including the 11.00Z ECMWF) is completely dry for this period. Otherwise, there are hints at additional weak shortwaves rippling through the larger scale northwesterly flow, but not much agreement on timing, nor if they'll produce rain. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1231 AM CDT Fri Jun 11 2021 Main aviation concern remains timing and strength of a line of storms early Friday morning. Guidance has trended a bit slower, though with potential for outflow winds to arrive ahead of storms, didn't want to make any large changes to timing. Winds will become gusty out of the northwest as storms move through, though confidence is low on strength. Would expect pockets of 40 kts or greater, though storms are expected to be weakening a bit as they move through. Also, we should be able to monitor trends of the ongoing storms as they approach the area, so should have a good idea of what kind of winds to expect ahead of time. Showers and storms could linger through late morning, with occasional MVFR conditions or perhaps even IFR conditions with the strongest storms. Once storms exit, expect VFR conditions with clouds gradually scattering out through the afternoon and northwest winds of 10 to 15 kts subsiding a bit by evening. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...CA AVIATION...CA
Hazardous weather outlook, Jun 11, 4:07 AM CDT, 1 hour 20 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 407 AM CDT Fri Jun 11 2021 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-112315- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 407 AM CDT Fri Jun 11 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Today and Tonight A line of thunderstorms will move across the area this morning into early this afternoon. The main threat will be damaging winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, but any reports of severe weather are appreciated.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 5:55 AM CDT | Severe Thunderstorm Warning | OAX | Antelope, Cedar, Knox, Pierce, Wayne | 35 min |
| Jun 11, 6:45 AM CDT | Severe Thunderstorm Warning | OAX | Boone | 30 min |
| Jun 11, 7:10 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming, Madison, Platte, Stanton, Thurston | 35 min |
| Jun 11, 7:24 AM CDT | Severe Thunderstorm Warning | OAX | Platte | 36 min |
| Jun 11, 7:34 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming, Dodge, Thurston | 26 min |
| Jun 11, 7:41 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Madison, Platte, Stanton | 34 min |
| Jun 11, 7:50 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Washington | 40 min |
| Jun 11, 8:13 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Platte | 47 min |
| Jun 11, 8:55 AM CDT | Special Weather Statement | OAX | Cass, Douglas, Sarpy | 35 min |
| Jun 11, 9:00 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Lancaster, Saunders, Seward | 30 min |
| Jun 11, 10:43 AM CDT | Areal Flood Advisory | OAX | Lancaster | 3 hr |
| Jun 11, 10:51 AM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha, Otoe | 39 min |
| Jun 11, 11:26 AM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha, Richardson | 49 min |
| Jun 11, 11:45 AM CDT | Severe Thunderstorm Warning | OAX | Pawnee, Richardson | 45 min |
| Jun 11, 12:11 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha, Richardson | 34 min |
| Jun 11, 12:19 PM CDT | Severe Thunderstorm Warning | OAX | Pawnee, Richardson | 41 min |
| Jun 11, 12:25 PM CDT | Tornado Warning | OAX | Richardson | 16 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.